Alert archive / Montana / High Wind Warnings in 2019

High Wind Warning 13, NWS Great Falls, MT

December 19, 2019

NWS Great Falls, MT issued this high wind warning at Dec 19, 2019, 1:44 PM MST. It took effect at Dec 20, 2019, 3:00 AM MST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2019, 1:44 PM MST (20:44 UTC)
In effect from
Dec 20, 2019, 3:00 AM MST
Expired
Dec 21, 2019, 11:31 PM MST
In force
45 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

959 
WWUS75 KTFX 192044
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
144 PM MST Thu Dec 19 2019

MTZ010-012-044-046-049-050-200845-
/O.UPG.KTFX.HW.A.0012.191220T1000Z-191221T0700Z/
/O.NEW.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/
Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton-
Judith Basin-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, 
Stanford, and Hobson
144 PM MST Thu Dec 19 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MST
FRIDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Glacier, Cascade, Toole, Eastern Pondera, 
  Eastern Teton and Judith Basin.

* WHEN...From 3 AM Friday to midnight MST Friday night.

* IMPACTS...Strong winds could cause tree damage and isolated power
  outages. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ048-200845-
/O.UPG.KTFX.HW.A.0012.191220T1000Z-191221T0700Z/
/O.NEW.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/
Southern Rocky Mountain Front-
Including Bynum, Choteau, and Augusta
144 PM MST Thu Dec 19 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MST
FRIDAY NIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...Southern Rocky Mountain Front.

* WHEN...From 3 AM Friday to midnight MST Friday night.

* IMPACTS...Strong winds could cause tree damage and power outages.
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ009-200845-
/O.UPG.KTFX.HW.A.0012.191220T1000Z-191221T0700Z/
/O.NEW.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/
Northern Rocky Mountain Front-
Including Browning and Heart Butte
144 PM MST Thu Dec 19 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MST
FRIDAY NIGHT BELOW 4500 FEET...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  expected below 4500 feet.

* WHERE...Northern Rocky Mountain Front.

* WHEN...From 3 AM Friday to midnight MST Friday night.

* IMPACTS...Strong winds could cause tree damage and power
  outages. Travel will be difficult, especially for high profile
  vehicles.

* ADDITIONAL DETAILS...A Winter Storm Warning for snow, high
  winds, blowing snow, and freezing rain is in effect for
  locations above 4500 feet. Refer to the Winter Storm Warning for
  further details.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
7 follow-up statements
244 
WWUS75 KTFX 200303
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
803 PM MST Thu Dec 19 2019

MTZ010-012-044-046-049-050-201515-
/O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/
Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton-
Judith Basin-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, 
Stanford, and Hobson
803 PM MST Thu Dec 19 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO
MIDNIGHT MST FRIDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Glacier, Cascade, Toole, Eastern Pondera, 
  Eastern Teton and Judith Basin.

* WHEN...From 3 AM Friday to midnight MST Friday night.

* IMPACTS...Strong winds could cause tree damage and isolated 
  power outages. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ048-201515-
/O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/
Southern Rocky Mountain Front-
Including Bynum, Choteau, and Augusta
803 PM MST Thu Dec 19 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO
MIDNIGHT MST FRIDAY NIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...Southern Rocky Mountain Front.

* WHEN...From 3 AM Friday to midnight MST Friday night.

* IMPACTS...Strong winds could cause tree damage and power 
  outages. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ009-201515-
/O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/
Northern Rocky Mountain Front-
Including Browning and Heart Butte
803 PM MST Thu Dec 19 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO
MIDNIGHT MST FRIDAY NIGHT BELOW 4500 FEET...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  expected below 4500 feet.

* WHERE...Northern Rocky Mountain Front.

* WHEN...From 3 AM Friday to midnight MST Friday night.

* IMPACTS...Strong winds could cause tree damage and power 
  outages. Travel will be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...A Winter Storm Warning for snow, high
  winds, blowing snow, and freezing rain is in effect for
  locations above 4500 feet. Refer to the Winter Storm Warning
  statement for further details.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
887 
WWUS75 KTFX 200950
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
250 AM MST Fri Dec 20 2019

MTZ010-012-044-046-049-050-202200-
/O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/
Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton-
Judith Basin-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, 
Stanford, and Hobson
250 AM MST Fri Dec 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Glacier, Cascade, Toole, Eastern Pondera,
  Eastern Teton and Judith Basin.

* IMPACTS...Strong winds could cause tree damage and power 
  outages. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten 
loose objects or shelter objects in a safe location prior to the 
onset of winds.

&&

$$

MTZ048-202200-
/O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/
Southern Rocky Mountain Front-
Including Bynum, Choteau, and Augusta
250 AM MST Fri Dec 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...Southern Rocky Mountain Front.

* IMPACTS...Strong winds could cause tree damage and power 
  outages. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten 
loose objects or shelter objects in a safe location prior to the 
onset of winds.

&&

$$

MTZ009-202200-
/O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/
Northern Rocky Mountain Front-
Including Browning and Heart Butte
250 AM MST Fri Dec 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT
BELOW 5000 FEET...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  expected below 4500 feet.

* WHERE...Northern Rocky Mountain Front.

* IMPACTS...Strong winds could cause tree damage and power 
  outages. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten 
loose objects or shelter objects in a safe location prior to the 
onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
744 
WWUS75 KTFX 201616
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
916 AM MST Fri Dec 20 2019

MTZ015-210430-
/O.EXA.KTFX.HW.W.0013.000000T0000Z-191221T0700Z/
Madison-
Including Ennis, Norris Hill, Raynolds Pass, Twin Bridges, 
and Virginia City
916 AM MST Fri Dec 20 2019

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...South to southwest winds 25 to 40 mph with gusts up to 
  60 mph occurring.

* WHERE...Madison.

* WHEN...Until midnight MST tonight.

* IMPACTS...Strong winds could cause tree damage and isolated
  power outages. Travel will be difficult, especially for high
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten 
loose objects or shelter objects in a safe location prior to the 
onset of winds.

&&

$$

MTZ010-012-044-046-049-050-210430-
/O.CON.KTFX.HW.W.0013.000000T0000Z-191221T0700Z/
Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton-
Judith Basin-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, 
Stanford, and Hobson
916 AM MST Fri Dec 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  occurring.

* WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, 
  Eastern Glacier and Cascade.

* WHEN...Until midnight MST tonight.

* IMPACTS...Strong winds could cause tree damage and isolated power
  outages. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten 
loose objects or shelter objects in a safe location prior to the 
onset of winds.

&&

$$

MTZ048-210430-
/O.CON.KTFX.HW.W.0013.000000T0000Z-191221T0700Z/
Southern Rocky Mountain Front-
Including Bynum, Choteau, and Augusta
916 AM MST Fri Dec 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  occurring.

* WHERE...Southern Rocky Mountain Front.

* WHEN...Until midnight MST tonight.

* IMPACTS...Strong winds could cause tree damage and isolated power
  outages. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten 
loose objects or shelter objects in a safe location prior to the 
onset of winds.

&&

$$

MTZ009-210430-
/O.CON.KTFX.HW.W.0013.000000T0000Z-191221T0700Z/
Northern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, and Heart Butte
916 AM MST Fri Dec 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  occurring.

* WHERE...Northern Rocky Mountain Front.

* WHEN...Until midnight MST tonight.

* IMPACTS...Strong winds could cause tree damage and isolated power
  outages. Travel will be difficult, especially for high profile 
  vehicles.

* ADDITIONAL INFORMATION...Light snow, rain, and or mixed
  precipitation may accompany the strong winds at times,
  especially above pass level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten 
loose objects or shelter objects in a safe location prior to the 
onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
723 
WWUS75 KTFX 210106
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
606 PM MST Fri Dec 20 2019

MTZ010-012-044-046-049-050-211315-
/O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T1200Z/
Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton-
Judith Basin-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, 
Stanford, and Hobson
606 PM MST Fri Dec 20 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  occurring.

* WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, 
  Eastern Glacier and Cascade.

* WHEN...Until 5 AM MST Sunday.

* IMPACTS...Strong winds could cause tree damage and isolated 
  power outages. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten
loose objects or shelter objects in a safe location prior to the
onset of winds.

&&

$$

MTZ048-211315-
/O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T1200Z/
Southern Rocky Mountain Front-
Including Bynum, Choteau, and Augusta
606 PM MST Fri Dec 20 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  occurring.

* WHERE...Southern Rocky Mountain Front.

* WHEN...Until 5 AM MST Sunday.

* IMPACTS...Strong winds could cause tree damage and isolated 
  power outages. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten
loose objects or shelter objects in a safe location prior to the
onset of winds.

&&

$$

MTZ009-211315-
/O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T1200Z/
Northern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, and Heart Butte
606 PM MST Fri Dec 20 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  occurring.

* WHERE...Northern Rocky Mountain Front.

* WHEN...Until 5 AM MST Sunday.

* IMPACTS...Strong winds could cause tree damage and isolated 
  power outages. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL INFORMATION...Light snow, rain, and or mixed 
  precipitation may accompany the strong winds at times, 
  especially above pass level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten
loose objects or shelter objects in a safe location prior to the
onset of winds.

&&

$$

MTZ015-211315-
/O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T1200Z/
Madison-
Including Ennis, Norris Hill, Raynolds Pass, Twin Bridges, 
and Virginia City
606 PM MST Fri Dec 20 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY...

* WHAT...South to southwest winds 25 to 40 mph with gusts up to 
  60 mph occurring.

* WHERE...Madison.

* WHEN...Until 5 AM MST Sunday.

* IMPACTS...Strong winds could cause tree damage and isolated 
  power outages. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Fasten
loose objects or shelter objects in a safe location prior to the
onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
604 
WWUS75 KTFX 210938
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
238 AM MST Sat Dec 21 2019

MTZ015-044-211045-
/O.CAN.KTFX.HW.W.0013.000000T0000Z-191222T1200Z/
Madison-Toole-
238 AM MST Sat Dec 21 2019

...HIGH WIND WARNING IS CANCELLED...

The High Wind Warning for Madison and Toole Counties has been 
cancelled, however, breezy to strong winds are still expected 
today within the Madison Valley, over Norris Hill, and over the 
plains of Toole County. Motorist are urged to exercise caution
while traveling, especially if in high profile vehicles.

$$

MTZ009-048-220400-
/O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T1000Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, 
Choteau, and Augusta
238 AM MST Sat Dec 21 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 85 mph, 
  are occurring.

* WHERE...Southern Rocky Mountain Front and Northern Rocky 
  Mountain Front.

* WHEN...Until 3 AM MST Sunday.

* IMPACTS...Some power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

Moldan

$$

MTZ010-012-046-049-050-220400-
/O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T0400Z/
Eastern Glacier-Cascade-Eastern Pondera-Eastern Teton-
Judith Basin-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, 
and Hobson
238 AM MST Sat Dec 21 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph,
  are occurring.

* WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Eastern 
  Glacier and Cascade Counties.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

Moldan

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
466 
WWUS75 KTFX 220339
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
839 PM MST Sat Dec 21 2019

MTZ010-012-046-049-050-220445-
/O.EXP.KTFX.HW.W.0013.000000T0000Z-191222T0400Z/
Eastern Glacier-Cascade-Eastern Pondera-Eastern Teton-
Judith Basin-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, 
and Hobson
839 PM MST Sat Dec 21 2019

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

Winds are decreasing. High winds are no longer expected in this
area.

$$

MTZ009-048-221000-
/O.CON.KTFX.HW.W.0013.000000T0000Z-191222T1000Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, 
Choteau, and Augusta
839 PM MST Sat Dec 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph, 
  are occurring.

* WHERE...Southern Rocky Mountain Front and Northern Rocky 
  Mountain Front.

* WHEN...Until 3 AM MST Sunday.

* IMPACTS...Some power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&


$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
924 
WWUS75 KTFX 220631
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1131 PM MST Sat Dec 21 2019

MTZ009-048-220745-
/O.CAN.KTFX.HW.W.0013.000000T0000Z-191222T1000Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
1131 PM MST Sat Dec 21 2019

...HIGH WIND WARNING IS CANCELLED...

Peak winds have dropped below 45 mph, and are no longer expected
to produce high wind impacts tonight.

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 19, 10:49 AM MST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 19, 10:49 AM MST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1049 AM MST Thu Dec 19 2019

...AVIATION SECTION UPDATED...

.SYNOPSIS...

Windy conditions will prevail along the Rocky Mountian Front and
across the plains of north central Montana through Saturday. On
Friday, strong winds and blowing snow could cause near blizzard
conditions in the mountain of the Rocky Mountain Front. At lower
elevations, mostly dry conditions and above average temperatures
are expected through Saturday. Cooler temperatures are expected
next week with some showers possible, mainly over the mountains.

&&

.UPDATE...

The morning update has been published. Only minor adjustments
were made to the current forecast package. Friday's High Wind
Watch will likely be upgraded to warning with the afternoon
package for the Rocky Mountain Front and portions of North-central
Montana. Winter highlights will be considered for snow and winds
in the mountains along the Northern Rocky Mountain Front.

&&

.AVIATION...
Updated 1048 AM MST Thu Dec 19 2019 (18z/19 TAF period)

Westerly flow aloft will bring an increasing likelihood for snow
over the mountains of the Rocky Mountain Front with mountain
obscurations expected for the duration of the TAF period. Lower
elevations east of the Continental Divide will see breezy to windy
conditions along with variable mid and high level cloudiness. Strong
winds aloft are expected through the forecast period for a
continuing chance of low level wind shear and turbulence aloft.

&&

.PREV DISCUSSION...
/ISSUED 331 AM MST Thu Dec 19 2019/

Upper level shortwave trough currently over the region continues
moving eastward today, with an extremely moist westerly flow
setting up for tonight and Friday, and possibly even into the
weekend. Abundant mountain snows are expected along the northern
Continental Divide, but strong downslope winds will keep the
plains and valleys mostly dry and relatively warm. Friday through
Saturday will see the westerly flow aloft become southwesterly as
troughing develops along the West Coast Increased lift ahead of
the trough will allow surface low pressure to develop in Alberta
while mountain top level winds increase to near 75 knots or more.
These winds will combine for another round of strong and gusty
winds for the Rocky Mountain Front and the adjacent plains of
north central Montana early Friday morning through late Friday
night. Snow and blowing snow will likely affect travel through
Marias Pass and portions of Glacier National Park. A High Wind
Watch remains in effect for western portions of north central
Montana for this wind and blowing snow event.

Medium range forecast model ensembles remain unchanged in that
they are continuing to suggest that the trough along the West
Coast will develop into a cutoff low off Baja and Southern
California early next week. Montana remains well north of the
energy associated with this storm system so am not expecting any
additional heavy precipitation events through Christmas and Boxing
Day. However, the region can expect a slow cooling trend with
breezy west winds likely through much of next week. mpj

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  42  33  51  35 /   0   0   0   0
CTB  38  26  46  32 /  10  20  20  20
HLN  39  22  46  26 /   0   0   0   0
BZN  37  18  43  21 /   0   0   0   0
WEY  25  14  30  13 /  20  20  30  10
DLN  31  18  37  22 /  10  10   0   0
HVR  35  25  46  31 /   0   0   0   0
LWT  40  28  46  34 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Friday evening
Cascade...Eastern Pondera...Eastern Teton...Judith Basin...Toole.

High Wind Watch from late tonight through Friday evening Eastern
Glacier...Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 1:30 PM MSTWinter Storm WarningTFX20 hr

Nearby

High Wind Warnings in Montana, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.